MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RIGIDLOOP REAMER 4.5MM; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL RIGIDLOOP REAMER 4.5MM; CANNULATED SURGICAL DRILL
Model Number 232028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the rigidloop reamer 4.5mm device broke.All the broken fragments were removed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The expiration date was reported as unknown on the initial report; and has been updated accordingly.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The lot number and device manufacture date have been updated to reflect the correct information.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device has not been returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, the device had some wear marks.Also, broken parts were identified near the tip.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.According with the visual inspection of the photo, this complaint can be confirmed.Hands on analysis should provide the evidence necessary to confirm the root cause.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear; as well as to blunt force impact/ heavily use.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.Inspect all instruments before sterilization or storage to ensure the complete removal of soil from surfaces, tubes and holes, moveable parts.This device can damage, worn or bent; therefore, when this occurs it need to replace.Also, the instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report; and has been updated accordingly.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the relief tip was broken in multiple parts.There are some oxidation marks on the tip and along the laser markings.No non-conformances were observed during the manufacturing of this batch.Orchid quality reviewed manufacturing records, material certificates, inspection data, and nonconformance data and discovered no further discrepancies that may have contributed to the breakage event.Lot ui357188 was deemed conforming as delivered to depuy synthes.Manufacturing date: may 13th, 2020 based on the visual results, this complaint can be confirmed.The sample was characterized by scanning electron microscope (sem); as a result, oxidation was found on the instrument, the oxidation is a type of corrosion, where oxygen molecules can react with iron or another metals, where because of high temperature, the compound formed diffuses into the material, allowing the process to continue, making the material more fragile.Also, it is determined that the reusable instrument and the maintenance conditions of the device is unknown, the possible root cause for the oxidation condition could be attributed to an improper maintenance during cleaning/ sterilization cycle causing wear of the device.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
RIGIDLOOP REAMER 4.5MM
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle CH-24-00
SZ   CH-2400
6013142063
MDR Report Key13623338
Report Number1221934-2022-00640
Device Sequence Number5051111
Product Code LXH
UDI-Device Identifier10886705022755
UDI-Public10886705022755
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232028
Device Catalogue Number232028
Device Lot NumberUI357188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/09/2022
03/15/2022
03/29/2022
04/01/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/15/2022
03/17/2022
03/30/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown